MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM1510F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Discomfort (2330); No Code Available (3191)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following seemingly successful laparoscopic ventral hernia repair with this mesh, the patient reported to have significant discomfort at the repair site.Diagnostic laparoscopy was performed and identified severe adhesions involving bowel stuck to the mesh.Additional operation was performed to correct the issue.Adhesions were successfully removed, mesh was left in place (it had remained exactly as positioned in initial repair) and an anti-adhesive product was applied to prevent further adhesions.
 
Additional Manufacturer Narrative
One device was returned for investigation.A review of the device history record could not be performed.All process and test criteria are verified as complying with qa specifications for all product lots prior release to market.The visual examination of the provided pictures (in vivo pictures) shows that: the photo shows a well-integrated mesh in vivo.The mesh seems to be partially covered.However due to the picture quality, it is not possible to determine the textile and the mesh dimension.6 photos in vivo seem to show the remaining of adhesion.On one photo the mesh is visible but due to the picture quality, it is not possible to determine the textile and the mesh dimension.The reported condition seems to be confirmed.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.It should be noted that each collagen casting step and the collagen based film results are controlled prior release.A defect would have been detected and the product rejected.The reported adhesion is a known potential complication of t his type of surgery.The product instructions for use(ifu) which accompanies each device states in chapter ¿possible complications¿ that ¿the possible complications associated with the use of symbotex¿ composite mesh are those typically associated with surgically implantable mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state of the art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics).¿ based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The known complication procedure.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8397195
Report Number9615742-2019-00413
Device Sequence Number1628185
Product Code FTL
UDI-Device Identifier10884521190382
UDI-Public10884521190382
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberSYM1510F
Device Catalogue NumberSYM1510F
Device Lot NumberPRL1003X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer03/11/2019
04/25/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/01/2019
05/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;